Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2015, 3:30 AM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2015, 3:30 AM MDT (09:30 UTC)
- Expired
- Jun 21, 2015, 4:15 AM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 119 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:30 AM MDT | HAIL 1 | 13 Se Gordon, NE | HAIL AT LEAST QUARTER SIZE |
| Jun 21, 3:45 AM MDT | HAIL 1.75 | 17 Se Gordon, NE | HAIL FELL FOR ABOUT 15 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
950 WUUS53 KLBF 210930 SVRLBF NEC031-161-211015- /O.NEW.KLBF.SV.W.0112.150621T0930Z-150621T1015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM MDT SUN JUN 21 2015 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... EAST CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 415 AM MDT/515 AM CDT/ * AT 328 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MERRIMAN TO 13 MILES SOUTHEAST OF GORDON...AND MOVING SOUTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... ELI...NENZEL...HIGHWAY 61 CROSSING THE NIOBRARA RIVER... INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...CODY LAKE...CODY... HIGHWAY 61 CROSSING THE SNAKE RIVER...MEDICINE LAKE...INDIAN HILL...SCHOOLHOUSE LAKE AND ROUND LAKE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 116 AND 174. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 185 AND 231. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4300 10089 4230 10165 4268 10218 4300 10174 TIME...MOT...LOC 0930Z 315DEG 27KT 4292 10166 4268 10200 HAIL...1.00IN WIND...<50MPH $$ POWER
2 follow-up statements
598 WWUS53 KLBF 210949 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 AM MDT SUN JUN 21 2015 NEC161-210958- /O.CAN.KLBF.SV.W.0112.000000T0000Z-150621T1015Z/ SHERIDAN NE- 349 AM MDT SUN JUN 21 2015 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHERIDAN COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4299 10145 4300 10089 4230 10165 4257 10203 TIME...MOT...LOC 0948Z 315DEG 27KT 4282 10153 4258 10187 $$ NEC031-211015- /O.CON.KLBF.SV.W.0112.000000T0000Z-150621T1015Z/ CHERRY NE- 349 AM MDT SUN JUN 21 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN CHERRY COUNTY UNTIL 415 AM MDT/515 AM CDT/... AT 347 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF ELI TO 22 MILES SOUTHEAST OF GORDON...AND MOVING SOUTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... NENZEL...CODY LAKE...CODY...HIGHWAY 61 CROSSING THE SNAKE RIVER... MEDICINE LAKE...INDIAN HILL...SCHOOLHOUSE LAKE AND ROUND LAKE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 144 AND 174. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 185 AND 217. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4299 10145 4300 10089 4230 10165 4257 10203 TIME...MOT...LOC 0948Z 315DEG 27KT 4282 10153 4258 10187 HAIL...1.00IN WIND...<50MPH $$ POWER
645 WWUS53 KLBF 211015 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 AM MDT SUN JUN 21 2015 NEC031-211025- /O.EXP.KLBF.SV.W.0112.000000T0000Z-150621T1015Z/ CHERRY NE- 415 AM MDT SUN JUN 21 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4299 10145 4300 10089 4230 10165 4257 10203 TIME...MOT...LOC 0949Z 315DEG 27KT 4281 10152 4257 10186 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 AM MDT, 45 minutes earlier.
Area forecast discussion, Jun 21, 2:45 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 AM CDT SUN JUN 21 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT SUN JUN 21 2015 MODELS IN FAIRLY GOOD AGREEMENT THIS MORNING AND WILL USE A BLEND FOR THE FORECAST. ONGOING PRECIPITATION OVER NORTHERN NEBRASKA WILL CONTINUE INTO THIS MORNING AND HAVE RETAINED THROUGH 18Z. MASSIVE CAPE ACROSS ALL OF WESTERN NEBRASKA TODAY AS UPPER RIDGE OVER FOUR CORNERS BUILDS INTO CENTRAL PLAINS. STRONG WARM AIR ADVECTION AHEAD OF MID LEVEL WAVE MOVING OUT OF THE NORTHERN ROCKIES. 700MB TEMPERATURES INCREASE THROUGH THE DAY AND EVENING TO 19C-20C A GOOD CAP. AS UPPER WAVE MOVES THROUGH FAST WEST TO EAST FLOW THIS EVENING CAP BREAKS OVER NORTHERN NEBRASKA AND HAVE CHANCE POPS RETAINED OVER THE NORTH WITH BEST ACTION TO THE NORTH IN THE DAKOTAS. HOT AND HUMID TODAY WITH TEMPERATURES AROUND 90 FOR HIGHS WITH TDS IN THE MID TO UPPER 60S. SOUTH TO SOUTHEAST WINDS AND BREEZY. WARMER TEMPERATURES HOLD TONIGHT WITH HIGH TDS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 345 AM CDT SUN JUN 21 2015 THE UPPER LEVEL PATTERN ACROSS THE CENTRAL PLAINS WILL GRADUALLY TRANSITION FROM ZONAL TO NORTHWESTERLY LATE IN THE EXTENDED PERIODS. THIS TRANSITION IS A RESPONSE OF THE AMPLIFICATION OF AN UPPER RIDGE OVER THE INTER-MOUNTAIN WEST AND A DIGGING TROUGH OVER THE EASTERN STATES. THE ZONAL TO NORTHWEST FLOW WILL USHER NEAR DAILY LOW AMPLITUDE SHORTWAVES ACROSS THE REGION WHILE ENHANCED LOW LEVEL CONVERGENCE IS GENERATED ALONG EXISTING FRONTAL BOUNDARIES AND REMNANT OUTFLOW/S. IF CONVECTION IS REALIZED...PERIODS OF STRONG SHEAR AND FAVORABLE CAPE WOULD PROVIDE FOR EPISODES OF SEVERE STORMS. BEGINNING MONDAY...POST FRONTAL CONDITIONS WILL PROVIDE FOR A BREEZY AND SLIGHTLY COOLER DAY. AS HIGH PRESSURE SETTLES SOUTH ATOP THE NORTHERN HIGH PLAINS...THE LOWER TROPOSPHERIC SANDHILLS WIND FIELD WILL VEER TO EASTERLY. INCREASING CLOUDS AND LOWER LEVEL MOISTURE ARE EXPECTED WITHIN THIS UPSLOPE REGIME...HOWEVER A CAPPING INVERSION WOULD LIMIT STORMS...INITIALLY. THUNDERSTORMS CHANCES INCREASE ACROSS THE EASTERN PANHANDLE AND SOUTHERN NEBRASKA EARLY TUESDAY AS A FRONT RETREATS NORTH AND EASTERLY UPSLOPE INTERACTS WITH THE ARRIVAL OF UPPER FORCING FROM A LOW-AMPLITUDE WAVE. THE GREATEST COVERAGE OF STORMS WILL LIKELY OCCUR WHERE THE FRONTAL BOUNDARY LIES. AMPLIFICATION OF THE RIDGE BEGINS IN ERNEST ACROSS THE INTERMOUNTAIN WEST BEGINNING WEDNESDAY. THE INCREASINGLY NORTHWEST FLOW WILL CONTINUE TO USHER UPPER SUPPORT TO SPARK OFF ADDITIONAL ROUNDS OF CONVECTION...BUT AT THIS POINT STRUGGLING MODEL CONSISTENCY ON WHERE KEY MESOSCALE FEATURES WILL RESIDE LEAVE FORECAST CONFIDENCE ON THE LOW SIDE. THUS THE CR_INT EXTENDED BLEND WAS LEFT LARGELY AS IS...WITH THE EXCEPTION OF MINOR SMOOTHING TO REMOVE THE PRESENCE OF UNSIGHTLY CONVECTIVE BLOTCHES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1146 PM CDT SAT JUN 20 2015 A NEW AREA OF THUNDERSTORMS IS APPROACHING THE BLACK HILLS WHICH IS EXPECTED TO DROP SOUTHEAST TOWARD KVTN OVERNIGHT. IN GENERAL THE RAPID REFRESH MODELS APPEAR TO BE OVERDOING THE PREDICTED STORM COVERAGE SUGGESTING ISOLATED TO PERHAPS SCATTERED COVERAGE OVERNIGHT...MAINLY ALONG...NEAR AND NORTH OF HIGHWAY 20. VFR IS EXPECTED ALL AREAS SUNDAY AND SUNDAY EVENING. A STRONG 700MB CAP WILL FORM WHICH SHOULD PRECLUDE STORM DEVELOPMENT ATLEAST THROUGH 00Z SUNDAY EVENING. THEREAFTER...STORM ACTIVITY COULD BE UNDERWAY ACROSS SD WHICH COULD EVENTUALLY MOVE EAST AND SOUTHEAST TOWARD THE NEBRASKA BORDER. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...POWER LONG TERM...JACOBS AVIATION...CDC
Hazardous weather outlook, Jun 20, 2:34 PM MDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT SAT JUN 20 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-212045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT SAT JUN 20 2015 /234 PM MDT SAT JUN 20 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE AND PLATTE RIVERS...AS WELL AS THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY. SEE THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE NEBRASKA PANHANDLE AND SOUTHWEST SOUTH DAKOTA THIS EVENING AND TRACK SOUTHEAST INTO THE AREA LATE THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS. A FEW STRONG TO SEVERE STORMS CAPABLE OF A LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE...MAINLY IN NORTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY EVENING INTO THE OVERNIGHT ACROSS NORTH CENTRAL NEBRASKA. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. DAILY THUNDERSTORM CHANCES ENTER THE FORECAST WEDNESDAY THROUGH THE END OF THE WEEK AS A FRONTAL BOUNDARY STALLS OVER THE AREA. SEVERE WEATHER IS POSSIBLE...HOWEVER THE EXTENT OF THE THREAT IS UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
In the hours before
Local storm report, Jun 20, 10:03 PM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1103 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL MULLEN 42.04N 101.04W
06/20/2015 E1.00 INCH HOOKER NE LAW ENFORCEMENT
A BRIEF PERIOD OF QUARTER SIZE HAIL...THEN THE HAIL
STONES WERE MOSTLY PEA SIZE.
&&
SJACOBSSpecial weather statement, Jun 20, 10:31 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1131 PM CDT SAT JUN 20 2015 NEZ025-026-037-038-210515- BLAINE NE-CUSTER NE-LOGAN NE-THOMAS NE- 1131 PM CDT SAT JUN 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...NORTHERN LOGAN...NORTHWESTERN CUSTER AND SOUTHWESTERN BLAINE COUNTIES UNTIL 1215 AM CDT... AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF THEDFORD...MOVING SOUTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARNOLD... ANSELMO... VICTORIA SPRINGS STATE RECREATION AREA... BROWN LAKE... SHANKLIN BLUFF... HOAGLAND... LOGAN... PLEASANT HILL... FINCHVILLE... MILLDALE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 119 AND 139. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 250 AND 263. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 246 AND 267. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
| Jun 20, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 32 min |
| Jun 20, 8:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jun 20, 9:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Jun 20, 9:54 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 36 min |
| Jun 21, 12:39 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Jun 21, 1:45 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 21, 2:01 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 29 min |
| Jun 21, 2:41 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 49 min |
| Jun 21, 5:01 AM MDT | Severe Thunderstorm Warning | LBF | Hooker | 29 min |
| Jun 21, 5:45 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, Keith, McPherson | 45 min |
| Jun 21, 6:29 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 46 min |
| Jun 21, 7:09 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 51 min |
| Jun 21, 7:39 AM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 51 min |
| Jun 21, 8:17 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.